Alert archive / Texas / Flash Flood Warnings in 1995

Flash Flood Warning 9, NWS Shreveport, LA

December 18, 1995Sabine County, Texas

NWS Shreveport, LA issued this flash flood warning at Dec 18, 1995, 6:41 AM CST for Sabine County, Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 1995, 6:41 AM CST (12:41 UTC)
Expired
Dec 18, 1995, 10:45 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sabine County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1995-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1995-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 181242
FFWSHV
TXC005-347-403-405-181645-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 AM CST MON DEC 18 1995
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1045 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST TEXAS
 
   ...ANGELINA COUNTY...NACOGDOCHES COUNTY...SABINE COUNTY
   ...SAN AUGUSTINE COUNTY
 
AT 640 AM CST WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT INDICATED
A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER EAST TEXAS AND
NORTHWEST LOUISIANA. WITHIN THIS LARGE AREA OF RAINFALL...
THUNDERSTORMS PRODUCING AMOUNTS IN EXCESS OF ONE INCH PER HOUR
EXTENDED FROM NEAR TENAHA TEXAS AND JUST SOUTHWEST OF LOGANSPORT
LOUISIANA SOUTH TO NEAR LUFKIN AND THE EAST TEXAS LAKES AREA AND
PINELAND TEXAS. THE SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING
AND SPREADING OVER THE SAME GENERAL AREA. DURING THE PAST HOUR AMOUNTS
TO NEAR ONE AND ONE HALF INCHES WERE NOTED JUST WEST OF TIMPSON TO
NEAR APPLEBY TEXAS.
 
THE SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING TO THE NORTHEAST AT
40 MPH.
 
THIS HEAVY RAINFALL WAS OCCURING OVER AN AREA THAT HAD RECEIVED FROM
NEAR TWO TO OVER FOUR INCHES SUNDAY AND OVERNIGHT. FLOODING OF STREETS
...LOW LYING...AND POOR DRAINAGE AREAS WILL OCCUR.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 18, 3:09 AM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Dec 18, 3:09 AM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CST MON DEC 18 1995

SFC LOW CRNTLY NR THE S TX CST PROGD TO LIFT NE ACS THE FA TDA WITH
ACCOMPANYING STG UPR LVL SYS MOVG THRU THE AREA EARLY TNGT. QUASI-
STNRY BNDRY DRAPED OVER THE AREA HAS BEEN THE FOCUS FOR STG-SVR STMS
THIS MORNING AND BLV THIS BNDRY WILL CONTINUE TO BE FAVORED AREA FOR
HVY RNFL AND OCNL STG-SVR TRW AS MSTR CONVERGENCE AND THETA-E ADVTN
RMN HIGH THRUT THE DAY.

MDLS ARE IN DECENT AGREEMENT ON HANDLING OF THIS SYS WITH ETA BEING
A BIT FARTHER N WITH THE SFC LOW AND JUST A LITTLE FASTER. BOTH INDC
DP MSTR OVER THE AREA THRU MOST OF TDA WITH SOME DRIER AIR ALF MOVG
IN BY 19/00Z. LOW LVLS KEEP VRY HIGH RH VALUES SO BELIEVE IT WILL STAY
CLDY THRU THE FCST PD WITH TEMPERATURES TURNING DECIDEDLY COOLER IN
THE LEE OF THE SYS. BOTH ETA AND NGM SHOWG PRECIP WATER VALUES IN
THE 1 TO 1.5 INCH RANGE. GIVEN THE LENGTH OF THE DRY SPELL PRIOR TO
THIS EVENT AND THESE NOT REAL IMPRESSIVE P-WAT VALUES...FEEL THAT
FFA CAN BE DROPPED FOR NE TX AND XTRM NW LA BUT SHOULD BE CONTINUED

FARTHER SOUTH.

AS FAR AS ACTUAL NUMBERS GO...WILL LIKELY END UP WITH NR 100 PCT FOR
ENTIRE FA TDA WITH DECRG POPS FROM THE SW LATE TDA INTO TNGT. APPEARS
THAT NRN PTNS MAY SEE LIGHT PRECIP CONT INTO TNGT AS RH AOA 70 PCT
WRAPS BEHIND THE SYSTEM. RAIN MAY MIX WITH A LITTLE IP OVER XTRM NW
PTNS BEFORE ENDING LATE TNGT BUT WILL LET DAY SHFT TAKE A LOOK AT 12Z
SNDGS AND MDLS TO MAKE THAT CALL. TEMPS WILL BE FAIRLY UNIFORM S OF THE
BNDRY WITH UPR 50S TO LWR 60 XPCTD. NW AREAS WILL LIKELY SEE FALLING
AFTN TEMPS AS CAA INCRS AFT 18Z. NUMBERS WILL LIE A CLOSER TO FAN
GUIDANCE.

SHV 60/41/49/28 +41

5

In the hours before

Local storm report, Dec 18, 2:23 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA

223 AM CST THU DEC 18 1995

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0125 AM    14 NE MANSFIELD           LA   1 INCH HAIL
12/18/95   DE SOTO                        HAIL THE SIZE OF QUARTERS
                                          ALONG I-49
Local storm report, Dec 18, 2:23 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA

223 AM CST THU DEC 18 1995

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0125 AM    14 NE MANSFIELD           LA   1 INCH HAIL
12/18/95   DE SOTO                        HAIL THE SIZE OF QUARTERS
                                          ALONG I-49
Local storm report, Dec 18, 2:27 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA

223 AM CST THU DEC 18 1995

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....J

0125 AM    14 NE MANSFIELD           LA   1 INCH HAIL
12/18/95   DE SOTO                        HAIL THE SIZE OF QUARTERS
                                          ALONG I-49

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 7:25 PM CSTSevere Thunderstorm WarningSHVAngelina35 min
Dec 17, 7:40 PM CSTSevere Thunderstorm WarningSHVNacogdoches36 min
Dec 17, 8:43 PM CSTSevere Thunderstorm WarningSHVAngelina32 min
Dec 18, 2:12 AM CSTSevere Thunderstorm WarningSHVSan Augustine, Shelby33 min
Dec 18, 4:04 AM CSTSevere Thunderstorm WarningSHVShelby26 min
Dec 18, 6:41 AM CSTFlash Flood WarningSHVAngelina, Nacogdoches, San Augustine4 hr
Dec 18, 7:40 AM CSTSevere Thunderstorm WarningSHVSabine50 min
Dec 18, 7:55 AM CSTTornado WarningSHVSabine65 min

Nearby

Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.